Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 10, 2007, 1:37 PM CDT for Franklin County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 1:37 PM CDT (18:37 UTC)
- Expired
- May 10, 2007, 1:51 PM CDT
- In force
- 14 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 101838 SVRHUN ALC059-101900- /O.NEW.KHUN.SV.W.0039.070510T1837Z-070510T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 137 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST FRANKLIN COUNTY IN NORTHWEST ALABAMA... * UNTIL 200 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATWOOD...OR ABOUT 12 MILES SOUTHEAST OF RED BAY...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... ATWOOD... HODGES... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3442 8797 3432 8813 3416 8796 3430 8784 $$ JE
1 follow-up statement
000 WWUS54 KHUN 101851 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 150 PM CDT THU MAY 10 2007 ALC059-101900- /O.CAN.KHUN.SV.W.0039.000000T0000Z-070510T1900Z/ FRANKLIN AL- 150 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST FRANKLIN COUNTY IS CANCELED... WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3442 8797 3432 8813 3416 8796 3430 8784 $$ JE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:15 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 10, 10:15 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1015 AM CDT THU MAY 10 2007 .DISCUSSION... SHORT TERM...TODAY AND TONIGHT... THE HOT WEATHER CONTINUES ACROSS THE CENTRAL TN VALLEY UNDER MOSTLY SUNNY SKIES. MID-MORNING TEMPS RANGE FROM 75 TO 80...UNBELIEVABLY A FEW DEGREES WARMER THAN THIS SAME TIME YESTERDAY. RECORDS ARE NOT IN JEOPARDY THOUGH. HOPEFULLY WE WILL SEE MORE CLOUDS TODAY THAN YESTERDAY BUT IT IS STILL GOING TO BE A COUPLE HOURS BEFORE THAT OCCURS. MEANWHILE... DEWPOINT DISCONTINUITY EXISTS BETWEEN KMSL AND KDCU WITH THE FORMER AT 67 AND LATTER AT 56. EXPECT THE BULK OF PRECIP DEVELOPMENT TO BE IN THE JUICIER AIRMASS WEST OF I-65. WILL RAISE POPS TO SCATTERED THERE...AND LEAVE ISOLATED ELSEWHERE. THERE HAS BEEN ENOUGH MOISTURE RETURN EVEN IN THE MOUNTAIN REGION SUCH THAT AN ISOLATED CELL CANNOT BE RULED OUT THERE. AS THE HWO MENTIONS...THERE IS A CHANCE FOR SOME GUSTY WINDS IN THE STORMS THAT DO DEVELOP. ISOLATED SHOWERS SHOULD LINGER INTO THE EVENING HOURS AND WILL RETAIN THE 20 POP FOR NOW AND REASSESS THIS AFTERNOON. MORNING UPDATE WILL RAISE MAXES SLIGHTLY PER THE WARMER START...AND RAISE POPS WEST OF I-65. UPDATE OUT SHORTLY. LONG TERM...FRIDAY THROUGH WEDNESDAY... BETTER CHANCE OF PCPN WILL BE ON FRIDAY AS UPPER LOW SLIDES ACROSS THE GULF COAST WITH BETTER MOISTURE ACROSS THE TN VALLEY. WILL KEEP CHANCE POPS FRIDAY AFTN/EVENING. BY SATURDAY...WEAK CDFNT WILL KEEP CHANCE POPS ACROSS THE CWA. CHANCE OF PCPN MAY LINGER INTO THE EARLY EVENING HOURS OF SATURDAY BUT FOR NOW WILL LEAVE OUT MENTION OF PCPN...AS CDFNT BRINGS IN A LITTLE COOLER/DRIER AIR. SUNDAY THRU TUESDAY...GFS NOW HAS DRY CONDITIONS ACROSS CWA WITH HIGH TEMPS IN THE LOW 80S AND MRNG LOWS ARND 60...OR ANOTHER WAY TO LOOK AT IT...MORE SEASONABLE TEMPS FOR EARLY MAY. HOWEVER THE DROUGHT ACROSS OUR CWA MAY KEEP TEMPS A LITTLE WARMER THAN THE GFS MOS SHOWS. DID LOWER TEMPS A TAD TO BLEND WITH OTHER OFFICES. WEDNESDAY...LOOKS LIKE A BOUNDARY COULD STALL OUT ALONG THE TN/AL BORDER ALONG WITH ANOTHER GULF COAST UPPER LOW...THUS WILL KEEP THE CHANCE OF PCPN FOR THE END OF THE EXTENDED FCST. && .HYDROLOGY... ISSUED OUR UPDATED DROUGHT STATEMENT THIS MORNING...AVAILABLE ON OUR WEBSITE AT THE TOP OF THE MAIN PAGE. WE REMAIN IN THE EXTREME DROUGHT /D3/ OVER VIRTUALLY THE ENTIRE CENTRAL TENNESSEE VALLEY. ALTHOUGH THERE ARE RAIN CHANCES...WE DONT SEE ANY WIDESPREAD RAINS AREAWIDE UNTIL PROBABLY THE MIDDLE OF NEXT WEEK AT THE EARLIEST. I CERTAINLY WISH I HAD BETTER NEWS IN THAT REGARD. .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SHORT TERM: JE/23 LONG TERM: 07 HYDROLOGY: JE/23
Hazardous weather outlook, May 10, 1:00 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU MAY 10 2007 ALZ001>010-016-TNZ076-096-097-111000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE COMBINATION OF A WEATHER DISTURBANCE MOVING TOWARD THE SOUTHEASTERN STATES AND AFTERNOON HEATING WILL CAUSE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SOME OF THESE THUNDERSTORMS COULD PRODUCE MICROBURSTS...RESULTING IN BRIEF WIND GUSTS TO 50 MPH...HEAVY DOWNPOURS AND SMALL HAIL. CONDITIONS ACROSS NORTHWEST ALABAMA WILL BE MORE FAVORABLE FOR THIS STRONG THUNDERSTORM ACTIVITY. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND SATURDAY AS A WEAK COLD FRONT MOVES INTO THE TENNESSEE VALLEY. THESE THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING MICROBURSTS. ANOTHER WEAK FRONT IS EXPECTED TO CAUSE SHOWERS AND THUNDERSTORMS TO RETURN TO THE AREA BY THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JE
In the hours before
Special weather statement, May 10, 12:30 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1230 PM CDT THU MAY 10 2007 ALZ004-101800- LAWRENCE- 1230 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN LAWRENCE COUNTY UNTIL 100 PM CDT... AT 1230 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 12 MILES SOUTHWEST OF MOULTON...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 45 MPH...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS UP TO ONE INCH ARE LIKELY IN A SHORT PERIOD OF TIME. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOUNT HOPE. LANDERSVILLE. BANKHEAD NATIONAL FOREST. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, May 10, 1:04 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 104 PM CDT THU MAY 10 2007 ALZ003-101830- FRANKLIN- 104 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY ALABAMA UNTIL 130 PM CDT... AT 104 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RUSSELLVILLE. THESE STORMS WERE NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ISBELL. RUSSELLVILLE. RAINFALL AMOUNTS OF OVER AN INCH IN A SHORT PERIOD OF TIME ARE POSSIBLE FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, May 10, 1:33 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 133 PM CDT THU MAY 10 2007 ALZ003-101900- FRANKLIN- 133 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY ALABAMA UNTIL 200 PM CDT... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RED BAY. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATWOOD. HODGES. A SECOND THUNDERSTORM NEAR RUSSELLVILLE...WHICH PROMPTED THE PREVIOUS SIGNIFICANT WEATHER ALERT...WAS WEAKENING. RAINFALL AMOUNTS OF UP TO ONE INCH IN A SHORT PERIOD OF TIME ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:15 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 16 min |
| May 10, 6:15 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.